Alert archive / Texas / Wind Chill Advisories in 2017

Wind Chill Advisory 1, NWS Brownsville, TX

January 6, 20178 counties in Texas

NWS Brownsville, TX issued this wind chill advisory at Jan 6, 2017, 4:02 AM CST for 8 counties in Texas. It took effect at Jan 6, 2017, 4:00 PM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2017, 4:02 AM CST (10:02 UTC)
In effect from
Jan 6, 2017, 4:00 PM CST
Expired
Jan 7, 2017, 12:00 PM CST
In force
20 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2017-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2017-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

488 
WWUS44 KBRO 061002
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
402 AM CST FRI JAN 6 2017

...POTENTIALLY DANGEROUS WIND CHILLS EXPECTED ACROSS THE AREA LATE
FRIDAY NIGHT INTO SATURDAY MORNING...

.A STRONG COLD FRONT HAS DROPPED SOUTH THROUGH THE RIO GRANDE
VALLEY EARLY THIS MORNING WITH TEMPERATURES EXPECTED TO FALL
THROUGH THE DAY. A CANADIAN HIGH PRESSURE SYSTEM WILL MOVE INTO 
THE REGION FRIDAY EVENING BRINGING COLD AIR WITH IT. TEMPERATURES
IN THE 30S TO NEAR 40 DEGREES COMBINED WITH WIND RANGING FROM 10 
TO 20 MPH WILL CREATE WIND CHILL VALUES IN THE 20S FOR SEVERAL 
HOURS ACROSS MUCH OF DEEP SOUTH TEXAS .

TXZ248>257-062100-
/O.NEW.KBRO.WC.Y.0001.170107T0400Z-170107T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA,
RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, 
WESLACO, RAYMONDVILLE, BROWNSVILLE, HARLINGEN, PORT MANSFIELD, 
PORT ISABEL, SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA
402 AM CST FRI JAN 6 2017

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CST SATURDAY. 

* WIND CHILL VALUES...WILL RANGE FROM NEAR 20 TO 25 DEGREES OVER
  THE NORTHERN RANCHLANDS AND FROM 24 TO 29 DEGREES ACROSS THE RIO
  GRANDE VALLEY

* OTHER IMPACTS...PERSONS EXPOSED TO THE COLD WITHOUT PROPER 
  WINTER WEATHER CLOTHING COULD EXPERIENCE HEALTH RISKS DUE TO 
  LACK OF ACCLIMATION TO THE SHARP TEMPERATURE CHANGES. 
  RESIDENTS SHOULD ALSO REMEMBER TO BRING PETS INDOORS AS THEY 
  MAY ALSO BECOME STRESSED BY THE SHARP TEMPERATURE CHANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 DEGREES OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO
GRANDE VALLEY...AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR
THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OR
10 MPH OR GREATER.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY. SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

&&

$$

69
4 follow-up statements
052 
WWUS44 KBRO 062035
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
235 PM CST FRI JAN 6 2017

...POTENTIALLY DANGEROUS WIND CHILLS EXPECTED ACROSS THE AREA
THIS AFTERNOON INTO SATURDAY MORNING...

.TEMPERATURES HAVE BEEN FALLING ALL DAY BEHIND A STRONG COLD 
FRONT THAT DROPPED SOUTH THROUGH THE RIO GRANDE VALLEY EARLY THIS
MORNING. TEMPERATURES IN THE 30S TO NEAR 40 DEGREES WILL CONTINUE
TO FALL THIS EVENING AND OVERNIGHT. THESE TEMPERATURES...COMBINED
WITH WINDS RANGING FROM 15 TO 25 MPH...WILL CREATE WIND CHILL 
VALUES IN THE 20S FOR SEVERAL HOURS ACROSS MUCH OF DEEP SOUTH 
TEXAS .

TXZ248>257-070445-
/O.EXT.KBRO.WC.Y.0001.170106T2200Z-170107T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA,
RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, 
WESLACO, RAYMONDVILLE, BROWNSVILLE, HARLINGEN, PORT MANSFIELD, 
PORT ISABEL, SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA
235 PM CST FRI JAN 6 2017

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY...

* WIND CHILL VALUES...WILL RANGE FROM NEAR 20 TO 25 DEGREES OVER 
  THE NORTHERN RANCHLANDS AND FROM 24 TO 29 DEGREES ACROSS THE 
  RIO GRANDE VALLEY 

* OTHER IMPACTS...PERSONS EXPOSED TO THE COLD WITHOUT PROPER 
  WINTER WEATHER CLOTHING COULD EXPERIENCE HEALTH RISKS DUE TO 
  LACK OF ACCLIMATION TO THE SHARP TEMPERATURE CHANGES. 
  RESIDENTS SHOULD ALSO REMEMBER TO BRING PETS INDOORS AS THEY 
  MAY ALSO BECOME STRESSED BY THE SHARP TEMPERATURE CHANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 DEGREES OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO
GRANDE VALLEY...AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR
THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OR
10 MPH OR GREATER.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY. SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

&&

$$

19
794 
WWUS44 KBRO 070500 AAA
WSWBRO

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1100 PM CST FRI JAN 6 2017

...POTENTIALLY DANGEROUS WIND CHILLS EXPECTED ACROSS THE AREA
THIS AFTERNOON INTO SATURDAY MORNING...

.TEMPERATURES IN THE 30S TO NEAR 40 DEGREES WILL CONTINUE TO FALL
THIS EVENING AND OVERNIGHT. THESE TEMPERATURES...COMBINED WITH 
WINDS RANGING FROM 15 TO 25 MPH...WILL CREATE WIND CHILL VALUES IN
THE 20S FOR SEVERAL HOURS ACROSS MUCH OF DEEP SOUTH TEXAS .

TXZ248>257-071200-
/O.CON.KBRO.WC.Y.0001.000000T0000Z-170107T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA,
RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, 
WESLACO, RAYMONDVILLE, BROWNSVILLE, HARLINGEN, PORT MANSFIELD, 
PORT ISABEL, SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA
1100 PM CST FRI JAN 6 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WIND CHILL VALUES...WILL RANGE FROM NEAR 20 TO 25 DEGREES OVER 
  THE NORTHERN RANCHLANDS AND FROM 24 TO 29 DEGREES ACROSS THE 
  RIO GRANDE VALLEY 

* OTHER IMPACTS...PERSONS EXPOSED TO THE COLD WITHOUT PROPER 
  WINTER WEATHER CLOTHING COULD EXPERIENCE HEALTH RISKS DUE TO 
  LACK OF ACCLIMATION TO THE SHARP TEMPERATURE CHANGES. 
  RESIDENTS SHOULD ALSO REMEMBER TO BRING PETS INDOORS AS THEY 
  MAY ALSO BECOME STRESSED BY THE SHARP TEMPERATURE CHANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 DEGREES OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO
GRANDE VALLEY...AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR
THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OR
10 MPH OR GREATER.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY. SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

&&

$$
122 
WWUS44 KBRO 071020
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
420 AM CST SAT JAN 7 2017

...POTENTIALLY DANGEROUS WIND CHILLS CONTINUING ACROSS THE REGION
THROUGH NOON...

.TEMPERATURES IN THE UPPER 20S TO LOWER 30S WILL CONTINUE ACROSS
THE AREA THROUGH THE MORNING. THESE TEMPERATURES...COMBINED WITH 
WINDS RANGING FROM 10 TO 20 MPH...WILL CREATE WIND CHILL VALUES 
IN THE UPPER TEENS AND 20S FOR SEVERAL HOURS ACROSS MUCH OF DEEP 
SOUTH TEXAS. CONDITIONS WILL BEGIN TO SLOWLY IMPROVE AFTER 
SUNRISE. 

TXZ248>257-071800-
/O.EXT.KBRO.WC.Y.0001.000000T0000Z-170107T1800Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA,
RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, 
WESLACO, RAYMONDVILLE, BROWNSVILLE, HARLINGEN, PORT MANSFIELD, 
PORT ISABEL, SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA
420 AM CST SAT JAN 7 2017

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...WILL RANGE FROM NEAR 17 TO 21 DEGREES OVER
  THE NORTHERN RANCHLANDS AND FROM 21 TO 25 DEGREES ACROSS THE 
  RIO GRANDE VALLEY. 

* OTHER IMPACTS...PERSONS EXPOSED TO THE COLD WITHOUT PROPER 
  WINTER WEATHER CLOTHING COULD EXPERIENCE HEALTH RISKS DUE TO 
  LACK OF ACCLIMATION TO THE SHARP TEMPERATURE CHANGES. 
  RESIDENTS SHOULD ALSO REMEMBER TO BRING PETS INDOORS AS THEY 
  MAY ALSO BECOME STRESSED BY THE SHARP TEMPERATURE CHANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 DEGREES OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO
GRANDE VALLEY...AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR
THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OR
10 MPH OR GREATER.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY. SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

&&

$$

69
206 
WWUS44 KBRO 071804
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1204 PM CST SAT JAN 7 2017

...HAZARDOUS WIND CHILLS CONTINUING NEAR THE COAST...

.CLOUD COVER AND STRONGER WINDS NEAR THE COAST HAVE KEPT WIND
CHILL VALUES IN THE MID TO UPPER 20S FOR MAINLY EASTERN PORTIONS
OF CAMERON AND WILLACY COUNTIES.

TXZ255>257-072000-
/O.EXP.KBRO.WC.Y.0001.000000T0000Z-170107T1800Z/
/O.NEW.KBRO.WC.Y.0002.170107T1804Z-170107T2000Z/
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF BROWNSVILLE, HARLINGEN, PORT MANSFIELD, 
PORT ISABEL, SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA
1204 PM CST SAT JAN 7 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS 
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY, WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON.

* WIND CHILL VALUES...25 TO 30. 

* OTHER IMPACTS...PERSONS EXPOSED TO THE COLD WITHOUT PROPER 
  WINTER WEATHER CLOTHING COULD EXPERIENCE HEALTH RISKS DUE TO 
  LACK OF ACCLIMATION TO THE SHARP TEMPERATURE CHANGES. 
  RESIDENTS SHOULD ALSO REMEMBER TO BRING PETS INDOORS AS THEY 
  MAY ALSO BECOME STRESSED BY THE SHARP TEMPERATURE CHANGE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TXZ248>254-071915-
/O.EXP.KBRO.WC.Y.0001.000000T0000Z-170107T1800Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA,
RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, 
WESLACO, AND RAYMONDVILLE
1204 PM CST SAT JAN 7 2017

...WIND CHILL ADVISORY HAS EXPIRED...

TEMPERATURES HAVE RECOVERED ENOUGH SUCH THAT WIND CHILLS ARE WELL
ABOVE ADVISORY LEVELS.

$$

53

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 11:43 PM CST, 4 hours 19 minutes earlier.

Area forecast discussion, Jan 5, 11:43 PM CST, 4 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
1143 PM CST Thu Jan 5 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...A strong cold front will impinge on the RGV later
tonight. Winds have backed to NE ahead of the front, but stayed in
the 5-10mph range.  Thus, potential for pre-frontal fog formation
continues to trend down, though IFR CIG's have moved into HRL and
BRO.  Still can't rule out some light fog/mist developing between
midnight and around 10Z (when the front arrives in the RGV), again
mainly for HRL and BRO.  Some very light rain has begun to develop
over the Gulf waters just ahead of the front; this may affect the
terminals from about 08-11Z.

Aforementioned frontal passage will bring gusty northerly
winds...strongest at HRL. Periods of light drizzle are also likely
behind the front through the morning hours of Friday before drier
air above the surface begins to work in from the west. It could hang
on longer near the coast. Guidance points toward ceilings lifting
back to MVFR Friday afternoon for HRL and MFE.  A second surge of
northerly winds arrives Friday evening, with gusts increasing to 20-
25KT again.  Drier airmass with this surge should allow CIG's to
lift to MVFR, even for BRO.

&&

.PREV DISCUSSION... /issued 929 PM CST Thu Jan 5 2017/

DISCUSSION...Made a few, relatively minor, grid updates for the
rest of the overnight period. Updated winds with short-term
consensus blend, which seems to match up a bit better with obs and
neighboring office. Cut back on PoP's through midnight, as front
has yet to generate much precip to our north. Added drizzle to the
weather mix after 09Z.

DISCUSSION...Updated for latest marine discussion below.

MARINE...Updated winds and gusts as mentioned above. Went ahead
and extended Small Craft Advisories for all of the Lower Texas
Coastal Waters through 12Z Saturday morning, as confidence is high
in adverse marine conditions continuing at least that long due to
tonight's cold front and a reinforcing northerly surge on Friday
night. Still looks marginal for some gale-force gusts over the
Gulf on Friday night into early Saturday. Mentioned this
possibility in the advisory product but will hold off on a Gale
Watch at this time.

PREV DISCUSSION... /issued 555 PM CST Thu Jan 5 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Kept trend of previous set of TAF's largely intact,
with just a few tweaks made. VFR conditions exist across the
flying area for the moment, but this will change within the next
few hours as a strong cold front impinges on the RGV. Winds back
to NE ahead of the front, but never really lay down, so potential
for fog looks a bit less; this is borne out in the MOS guidance.
Expect visibility to remain generally MVFR, and locally on the
lower end of this category in a band of rain showers expected to
develop just ahead of the front. Ceilings still expected to
deteriorate to IFR overnight, though.

Bumped up the arrival of the front proper by an hour at each of
the terminals, per latest RAP and HRRR model runs. Frontal passage
will bring gusty northerly winds...strongest at HRL. Periods of
light drizzle are also likely behind the front through at least
the morning hours of Friday. Guidance points toward ceilings
lifting back to MVFR Friday afternoon. This would appear
consistent with the lower-dewpoint values (along with colder
temperatures) moving in as the day progresses.

PREV DISCUSSION... /issued 255 PM CST Thu Jan 5 2017/

SHORT TERM (Tonight through Friday Night): Big story remains the
approach and passage of a strong cold front tonight. Guidance in
fairly good agreement this afternoon, with the front pushing through
the northern ranchlands and brush country around midnight and
through Brownsville before sunrise. Ahead of the front, light winds
and pooling of moisture may lead to the development of patchy fog,
primarily across the lower and mid Valley. Behind the front strong
northerly winds will develop, with the strongest winds occurring
along the coast and over the coastal waters. Temperatures will fall
quickly as the colder air surges into the region, with daily highs
occurring at midnight. By daybreak, temperatures will be in the lower
40s across the northern counties and temperatures will be falling
into the mid to upper 40s across the Valley. A wide diurnal range is
not expected during the day, with temperatures falling slowly or
holding steady. Light rain and drizzle will develop ahead of the
front and linger through the day.

Friday night, surface high pressure builds across north Texas
sending a reinforcing surge of drier and colder air across the
region. Have nudged temperatures down a degree or two Friday night
with model guidance trending cooler. This introduces freezing
temperatures across portions of Jim Hogg, Brooks, and Zapata
counties for several hours. A freeze warning may be needed for these
counties beginning early Saturday morning. Winds kick back up Friday
night with this reinforcing surge and the combination of the winds
and cold temperatures will lead to wind chill values in the 20s area
wide by sunrise. A Wind Chill Advisory will likely be necessary for
all of the CWA starting early Saturday morning as well. As the drier
air moves in, rain chances will taper off from west to east.

LONG TERM (Saturday through Thursday): The cold arctic air
entrenched over the south central United States Saturday will
modify and retreat northward Sunday as surface high pressure
across the Southern Plains moves eastward. Temperatures will be
cold Saturday as a result and the threat of freezing temps will
continue Sat night especially across the northern ranchlands
before a weak coastal trough develops offshore the lower Texas
coast Sat night into Sunday. Overrunning conditions will continue
to provide light rain across the coastal sections of the CWA
Saturday into Sunday as a result. An onshore flow will return
early next week and temperatures will gradually warm Sunday into
Monday with above normal temperatures returning Tuesday as a
frontal system develops across the central U.S. and moves
eastward. Warm air advection will continue through the rest of the
forecast period with a weak cold front moving into south central
TX and washing out Wednesday.

MARINE:
Now through Friday Night: A strong cold front is expected to surge
across the lower Texas coastal waters tonight, bringing strong
northerly winds and quickly building seas. A Small Craft Advisory
has been issued for the Laguna Madre and the near and offshore Gulf
waters and is in effect starting late tonight. Surface high pressure
building in over north Texas Friday night into early Saturday will
send a secondary surge of strong northerly winds across the region.
Sustained winds of around 25 knots are possible along with gale
force gusts and a gale warning may be needed for the Gulf waters.

Saturday through Tuesday...Strong north winds will prevail across
the coastal waters Saturday as the pressure gradient remains
strong across the western Gulf of Mexico. Small craft advisory conditions...with
possible gusts to near gale...will continue Saturday before the
winds and eventually seas diminish Sat night into Sunday as high
pressure across Texas moves eastward. Winds will veer to the
northeast Sat night and east Sunday before veering to the
southeast Monday as the surface ridge across the eastern United
States continues to move eastward and low pressure develops on the
lee side of the Rockies. Light to moderate southeast winds Monday
will veer to the south and increase Tuesday as the pressure
gradient increases across the lower Texas coast.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds until 6 AM CST Saturday for
     GMZ130-132-135.

     Small Craft Advisory until 6 AM CST Saturday for GMZ150-155-170-
     175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

69/60
Hazardous weather outlook, Jan 5, 9:09 PM CST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
909 PM CST THU JAN 5 2017

TXZ248>257-061100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
909 PM CST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

RIP CURRENT RISK WILL BECOME MODERATE TO HIGH TONIGHT AS SEAS
BUILD BEHIND A STRONG COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES FOR A FEW SPOTS ACROSS THE RANCHLANDS AND BRUSH
COUNTRY MAY DIP BELOW THE FREEZING MARK FRIDAY NIGHT AND EARLY
SATURDAY MORNING...AND WITH MODERATE NORTH WINDS...WIND CHILL
VALUES ARE LIKELY TO REACH ADVISORY THRESHOLDS FOR THE ENTIRE
FORECAST AREA.

WIDER COVERAGE OF LOW TEMPERATURES BELOW FREEZING
...INCLUDING ALL THE NORTHERN COUNTIES OF ZAPATA...JIM
HOGG...BROOKS...AND KENEDY...WILL BE POSSIBLE SATURDAY NIGHT. WIND
CHILL VALUES ALSO EXPECTED TO AGAIN FALL BELOW ADVISORY
THRESHOLDS ACROSS THE AREA...EXCEPT PERHAPS ALONG THE IMMEDIATE
COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-061100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
909 PM CST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORIES WILL TAKE EFFECT FOR ALL OF THE LOWER
TEXAS COASTAL WATERS BEGINNING AT MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORIES CONTINUE THROUGH FRIDAY NIGHT...WITH A FEW
GUSTS TO GALE FORCE POSSIBLE ON THE GULF. ADDITIONAL SMALL CRAFT
ADVISORIES ARE POSSIBLE THROUGH SATURDAY NIGHT OR SUNDAY.

SOUTH WINDS WILL INCREASE MONDAY TO MONDAY NIGHT...WITH SMALL
CRAFT ADVISORY CONDITIONS AGAIN POSSIBLE MONDAY NIGHT THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

53

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 4:19 AM CSTFreeze WatchBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr, Zapata10 hr
Jan 6, 11:21 AM CSTDense Fog AdvisoryBRO7 hr
Jan 6, 2:42 PM CSTFreeze WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more18 hr
Jan 6, 4:11 PM CSTMarine Dense Fog AdvisoryBRO4 hr

Nearby

Wind Chill Advisories in Texas, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.